MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA117902A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
The following was reported to gore: on (b)(6) 2025, the patient underwent a covered endovascular reconstruction of aortic bifurcation (cerab) procedure to treat aortoiliac occlusive disease (aiod).A gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was successfully implanted in the distal aorta.The physician implanted the vbx device in the distal aorta using an 8fr ansel guiding sheath with an unknown guidewire with axillary access.During the removal of the delivery system through the sheath, resistance was encountered, where the sheath was too tight.While withdrawing the delivery catheter, moderate force was applied, though not excessive.The delivery catheter subsequently broke at the shaft, where the breakage was contained within the sheath, inside the patient.The physician withdrew the sheath along with the broken components inside the sheath, ensuring no fragments remained within the patient.It was reported there was no impact to the patient.The physician stated the 8fr sheath was insufficiently sized for the procedure and indicated that a 9fr sheath would have been more appropriate.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 cfr part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
C1-9: added manufacture.D9: endoprosthesis was implanted on (b)(6) 2025 and delivery system was received for evaluation on june 24, 2025.Section h6 updated to reflect completion of investigation.H6: removed code d16 and added code d15 under investigation conclusions.Added code b01 under type of investigation.The delivery system was returned to gore for evaluation.The reported difficulty with withdrawal of delivery system through introducer sheath could not be independently confirmed as the conditions present during the procedure cannot be replicated in a laboratory setting.The root cause of the withdrawal difficulty could not be established with the available information, including device evaluation.The broken delivery catheter shaft was confirmed during evaluation.The dual lumen catheter was returned in multiple separated pieces and without the hub assembly.The root cause of the broken catheter shaft is unknown, there is no reasonably foreseeable misuse as excessive force to the delivery system was not applied and the ifu appropriate sized introducer sheath was used.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22311652
Report Number2017233-2025-06338
Device Sequence Number21047106
Product Code PRL
UDI-Device Identifier00733132637768
UDI-Public(01)00733132637768(17)270912
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXA117902A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale
Patient Weight96 KG